×

On the Ulam stability of Jensen and Jensen type mappings on restricted domains. (English) Zbl 1028.39011

The functional equations \[ \begin{aligned} f(x+y)+f(x-y)&=2f(x),\tag{1}\\ f(x+y)-f(x-y)&=2f(y)\tag{2}\end{aligned} \] are considered for functions mapping a real normed space \(X\) into a real Banach space \(Y\). The stability of the equation (1) was proved by J. M. Rassias [Geometry, Analysis and Mechanics, World Scientific, 365-376 (1994; Zbl 0842.39014)]. For a fixed \(d>0\) the stability of equations (1), (2) on a restricted domain \(\|x\|+\|y\|\geq d\) is proved. As a consequence the following results are obtained.
Corollary 1. A mapping \(f:X\to Y\) fulfils (1) iff the asymptotic condition \[ \bigl\|f(x+y)+f(x-y)-2f(x)\bigr\|\to 0\quad\text{as } \|x\|+\|y\|\to\infty \] holds.
Corollary 2. A mapping \(f:X\to Y\) fulfils (2) iff the asymptotic conditions \[ \bigl\|f(-x)+f(x)\bigr\|\to 0\quad\text{ as }\|x\|\to\infty \] and \[ \bigl\|f(x+y)-f(x-y)-2f(y)\bigr\|\to 0\quad\text{ as } \|x\|+\|y\|\to\infty \] hold.

MSC:

39B82 Stability, separation, extension, and related topics for functional equations
39B52 Functional equations for functions with more general domains and/or ranges

Citations:

Zbl 0842.39014
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Aczél, J., Lectures on functional equations and their applications, (1966), Academic Press New York, London · Zbl 0139.09301
[2] Borelli, C.; Forti, G.L., On a general hyers – ulam stability result, Internat. J. math. math. sci., 18, 229-236, (1995) · Zbl 0826.39009
[3] Bourgin, D.G., Classes of transformations and bordering transformations, Bull. amer. math. soc., 57, 223-237, (1951) · Zbl 0043.32902
[4] Cholewa, P.W., Remarks on the stability of functional equations, Aequationes math., 27, 76-86, (1984) · Zbl 0549.39006
[5] Czerwik, St., On the stability of the quadratic mapping in normed spaces, Abh. math. sem. univ. Hamburg, 62, 59-64, (1992) · Zbl 0779.39003
[6] Drljevic, H., On the stability of the functional quadratic on A-orthogonal vectors, Publ. inst. math. (beograd) (N.S.), 36, 111-118, (1984) · Zbl 0598.65029
[7] Fenyö, I., Osservazioni su alcuni teoremi di D.H. Hyers, Istit. lombardo accad. sci. lett. rend. A, 114, 235-242, (1980) · Zbl 0513.39008
[8] Fenyö, I., On an inequality of P.W. cholewa, (), 277-280
[9] Forti, G.L., Hyers – ulam stability of functional equations in several variables, Aequationes math., 50, 143-190, (1995) · Zbl 0836.39007
[10] Gajda, Z.; Ger, R., Subadditive multifunctions and hyers – ulam stability, () · Zbl 0639.39014
[11] Gavruta, P., An answer to a question of John M. Rassias concerning the stability of Cauchy equation, (), 67-71
[12] Gruber, P.M., Stability of isometries, Trans. amer. math. soc., 245, 263-277, (1978) · Zbl 0393.41020
[13] Hyers, D.H.; Hyers, D.H., The stability of homomorphisms and related topics, (), 27, 140-153, (1941) · Zbl 0061.26403
[14] Jung, S.-M., On the hyers – ulam stability of the functional equations that have the quadratic property, J. math. anal. appl., 222, 126-137, (1998) · Zbl 0928.39013
[15] Kannappan, Pl., Quadratic functional equation and inner product spaces, Results math., 27, 368-372, (1995) · Zbl 0836.39006
[16] Rassias, J.M., On approximation of approximately linear mappings by linear mappings, J. funct. anal., 46, 126-130, (1982) · Zbl 0482.47033
[17] Rassias, J.M., On approximation of approximately linear mappings by linear mappings, Bull. sci. math., 108, 445-446, (1984) · Zbl 0599.47106
[18] Rassias, J.M., Solution of a problem of Ulam, J. approx. theory, 57, 268-273, (1989) · Zbl 0672.41027
[19] Rassias, J.M., On the stability of a multi-dimensional Cauchy type functional equation, (), 365-376 · Zbl 0842.39014
[20] Rassias, J.M., On the stability of the general euler – lagrange functional equation, Demonstratio math., 29, 755-766, (1996) · Zbl 0884.47040
[21] Rassias, J.M., Solution of the Ulam stability problem for euler – lagrange quadratic mappings, J. math. anal. appl., 220, 613-639, (1998) · Zbl 0928.39014
[22] Rassias, Th.M., On the stability of linear mappings in Banach spaces, Proc. amer. math. soc., 72, 297-300, (1978) · Zbl 0398.47040
[23] Skof, F., Sull’, approssimazione delle applicazioni localmente δ-additive, Atti accad. sci. Torino cl. sci. fis. mat. natur., 117, 377-389, (1983)
[24] Ulam, S.M., A collection of mathematical problems, (1968), Interscience New York, p. 63 · Zbl 0086.24101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.